Alert archive / South Dakota / Wind Advisories in 2024

Wind Advisory 3, NWS Aberdeen, SD

February 26, 202426 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Feb 26, 2024, 2:45 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 27, 2024, 12:00 AM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2024, 2:45 AM CST (08:45 UTC)
In effect from
Feb 27, 2024, 12:00 AM CST
Expired
Feb 27, 2024, 8:00 PM CST
In force
20 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2024-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2024-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS73 KABR 260845
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
245 AM CST Mon Feb 26 2024

SDZ003-015-261800-
/O.NEW.KABR.WI.Y.0003.240227T0600Z-240227T1800Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
145 AM MST Mon Feb 26 2024

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Corson and Dewey Counties.

* WHEN...From 11 PM this evening to 11 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ004-005-009-010-016-017-033>037-045-048-051-261800-
/O.NEW.KABR.WI.Y.0003.240227T0900Z-240228T0000Z/
Campbell-McPherson-Walworth-Edmunds-Potter-Faulk-Stanley-Sully-
Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of Herreid, Eureka, Mobridge, Ipswich, 
Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, 
Miller, Murdo, Kennebec, and Fort Thompson
245 AM CST Mon Feb 26 2024 /145 AM MST Mon Feb 26 2024/

...WIND ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST
/5 PM MST/ TUESDAY...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central and north central South Dakota.

* WHEN...From 3 AM CST /2 AM MST/ to 6 PM CST /5 PM MST/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-261800-
/O.NEW.KABR.WI.Y.0003.240227T1200Z-240228T0200Z/
Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-
Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Aberdeen, Britton, 
Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, 
and Clear Lake
245 AM CST Mon Feb 26 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM CST TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of west central Minnesota and northeast South 
  Dakota.

* WHEN...From 6 AM to 8 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
8 follow-up statements
395 
WWUS73 KABR 261707
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1107 AM CST Mon Feb 26 2024

SDZ003-015-270115-
/O.CON.KABR.WI.Y.0003.240227T0600Z-240227T1800Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
1007 AM MST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Corson and Dewey Counties.

* WHEN...From 11 PM this evening to 11 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ004-005-009-010-016-017-033>037-045-048-051-270115-
/O.CON.KABR.WI.Y.0003.240227T0900Z-240228T0000Z/
Campbell-McPherson-Walworth-Edmunds-Potter-Faulk-Stanley-Sully-
Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of Herreid, Eureka, Mobridge, Ipswich, 
Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, 
Miller, Murdo, Kennebec, and Fort Thompson
1107 AM CST Mon Feb 26 2024 /1007 AM MST Mon Feb 26 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central and north central South Dakota.

* WHEN...From 3 AM CST /2 AM MST/ to 6 PM CST /5 PM MST/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-270115-
/O.CON.KABR.WI.Y.0003.240227T1200Z-240228T0200Z/
Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-
Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Aberdeen, Britton, 
Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, 
and Clear Lake
1107 AM CST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM CST
TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of west central Minnesota and northeast South 
  Dakota.

* WHEN...From 6 AM to 8 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Dorn
492 
WWUS73 KABR 261940
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
140 PM CST Mon Feb 26 2024

SDZ004-005-262045-
/O.CAN.KABR.WI.Y.0003.240227T0900Z-240228T0000Z/
Campbell-McPherson-
Including the cities of Herreid and Eureka
140 PM CST Mon Feb 26 2024

...WIND ADVISORY IS CANCELLED...

The wind advisory has been replaced with a winter weather
advisory. 

$$

SDZ003-262045-
/O.CAN.KABR.WI.Y.0003.240227T0600Z-240227T1800Z/
Corson-
Including the city of McIntosh
1240 PM MST Mon Feb 26 2024

...WIND ADVISORY IS CANCELLED...

The wind advisory has been replaced with a winter weather
advisory. 

$$

SDZ015-270345-
/O.CON.KABR.WI.Y.0003.240227T0600Z-240227T1800Z/
Dewey-
Including the city of Isabel
1240 PM MST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Dewey County.

* WHEN...From 11 PM this evening to 11 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ009-010-016-017-033>037-045-048-051-270345-
/O.CON.KABR.WI.Y.0003.240227T0900Z-240228T0000Z/
Walworth-Edmunds-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand-
Jones-Lyman-Buffalo-
Including the cities of Mobridge, Ipswich, Gettysburg, Faulkton, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
140 PM CST Mon Feb 26 2024 /1240 PM MST Mon Feb 26 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central and north central South Dakota.

* WHEN...From 3 AM CST /2 AM MST/ to 6 PM CST /5 PM MST/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-270345-
/O.CON.KABR.WI.Y.0003.240227T1200Z-240228T0200Z/
Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-
Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Aberdeen, Britton, 
Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, 
and Clear Lake
140 PM CST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM CST
TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of west central Minnesota and northeast South 
  Dakota.

* WHEN...From 6 AM to 8 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Dorn
268 
WWUS73 KABR 270312
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
912 PM CST Mon Feb 26 2024

SDZ015-271115-
/O.CON.KABR.WI.Y.0003.240227T0600Z-240227T1800Z/
Dewey-
Including the city of Isabel
812 PM MST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Dewey County.

* WHEN...Until 11 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ009-010-016-017-033>037-045-048-051-271115-
/O.CON.KABR.WI.Y.0003.240227T0900Z-240228T0000Z/
Walworth-Edmunds-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand-
Jones-Lyman-Buffalo-
Including the cities of Mobridge, Ipswich, Gettysburg, Faulkton, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
912 PM CST Mon Feb 26 2024 /812 PM MST Mon Feb 26 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central and north central South Dakota.

* WHEN...From 3 AM CST /2 AM MST/ to 6 PM CST /5 PM MST/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-271115-
/O.CON.KABR.WI.Y.0003.240227T1200Z-240228T0200Z/
Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-
Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Aberdeen, Britton, 
Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, 
and Clear Lake
912 PM CST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM CST
TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of west central Minnesota and northeast South 
  Dakota.

* WHEN...From 6 AM to 8 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
TMT
624 
WWUS73 KABR 271056
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
456 AM CST Tue Feb 27 2024

SDZ015-271800-
/O.CON.KABR.WI.Y.0003.000000T0000Z-240227T1800Z/
Dewey-
Including the city of Isabel
356 AM MST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING...

* WHAT...North winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Dewey County.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ009-010-016-017-033>037-045-048-051-271800-
/O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0000Z/
Walworth-Edmunds-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand-
Jones-Lyman-Buffalo-
Including the cities of Mobridge, Ipswich, Gettysburg, Faulkton, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
456 AM CST Tue Feb 27 2024 /356 AM MST Tue Feb 27 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...North winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central and north central South Dakota.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-271800-
/O.CON.KABR.WI.Y.0003.240227T1200Z-240228T0200Z/
Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-
Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Aberdeen, Britton, 
Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, 
and Clear Lake
456 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of west central Minnesota and northeast South 
  Dakota.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
787 
WWUS73 KABR 271824
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1224 PM CST Tue Feb 27 2024

SDZ015-280000-
/O.EXP.KABR.WI.Y.0003.000000T0000Z-240227T1800Z/
/O.NEW.KABR.WI.Y.0004.240227T1824Z-240228T0000Z/
Dewey-
Including the city of Isabel
1124 AM MST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...WIND ADVISORY HAS EXPIRED...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Dewey County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ003>005-280000-
/O.EXA.KABR.WI.Y.0003.000000T0000Z-240228T0000Z/
Corson-Campbell-McPherson-
Including the cities of McIntosh, Herreid, and Eureka
1224 PM CST Tue Feb 27 2024 /1124 AM MST Tue Feb 27 2024/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Corson, Campbell and McPherson Counties.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ009-010-016-017-033>037-045-048-051-280000-
/O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0000Z/
Walworth-Edmunds-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand-
Jones-Lyman-Buffalo-
Including the cities of Mobridge, Ipswich, Gettysburg, Faulkton, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
1224 PM CST Tue Feb 27 2024 /1124 AM MST Tue Feb 27 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of central and north central South Dakota.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-280200-
/O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0200Z/
Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-
Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Aberdeen, Britton, 
Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, 
and Clear Lake
1224 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of west central Minnesota and northeast South 
  Dakota.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Parkin
159 
WWUS73 KABR 271825
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1225 PM CST Tue Feb 27 2024

SDZ003>005-009-010-016-017-033>037-045-048-051-280000-
/O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0000Z/
Corson-Campbell-McPherson-Walworth-Edmunds-Potter-Faulk-Stanley-
Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Mobridge, 
Ipswich, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, 
Highmore, Miller, Murdo, Kennebec, and Fort Thompson
1225 PM CST Tue Feb 27 2024 /1125 AM MST Tue Feb 27 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of central and north central South Dakota.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ015-280000-
/O.CON.KABR.WI.Y.0004.000000T0000Z-240228T0000Z/
Dewey-
Including the city of Isabel
1125 AM MST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Dewey County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-280200-
/O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0200Z/
Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-
Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Aberdeen, Britton, 
Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, 
and Clear Lake
1225 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of west central Minnesota and northeast South 
  Dakota.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Parkin
400 
WWUS73 KABR 272348
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
548 PM CST Tue Feb 27 2024

SDZ003>005-009-010-016-017-033>037-045-048-051-280100-
/O.CAN.KABR.WI.Y.0003.000000T0000Z-240228T0000Z/
Corson-Campbell-McPherson-Walworth-Edmunds-Potter-Faulk-Stanley-
Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Mobridge, 
Ipswich, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, 
Highmore, Miller, Murdo, Kennebec, and Fort Thompson
548 PM CST Tue Feb 27 2024 /448 PM MST Tue Feb 27 2024/

...WIND ADVISORY IS CANCELLED...

Winds will continue to slowly diminish through the evening hours.

$$

SDZ006-018-280100-
/O.CAN.KABR.WI.Y.0003.000000T0000Z-240228T0200Z/
Brown-Spink-
Including the cities of Aberdeen and Redfield
548 PM CST Tue Feb 27 2024

...WIND ADVISORY IS CANCELLED...

Winds will continue to slowly diminish through the evening hours.

$$

SDZ015-280100-
/O.CAN.KABR.WI.Y.0004.000000T0000Z-240228T0000Z/
Dewey-
Including the city of Isabel
448 PM MST Tue Feb 27 2024

...WIND ADVISORY IS CANCELLED...

Winds will continue to slowly diminish through the evening hours.

$$

MNZ039-046-SDZ007-008-011-019>023-280200-
/O.CON.KABR.WI.Y.0003.000000T0000Z-240228T0200Z/
Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-
Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake
548 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...In Minnesota, Traverse and Big Stone Counties. In 
  South Dakota, Marshall, Roberts, Day, Clark, Codington, Grant, 
  Hamlin and Deuel Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
TMT
899 
WWUS73 KABR 280141
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
741 PM CST Tue Feb 27 2024

MNZ039-046-SDZ007-008-011-019>023-280245-
/O.EXP.KABR.WI.Y.0003.000000T0000Z-240228T0200Z/
Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-
Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake
741 PM CST Tue Feb 27 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING...

Winds will continue to slowly diminish through the evening.

$$
TMT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:33 PM CST, 3 hours 12 minutes earlier. Its key messages:

  • Light snow/rain showers are possible across eastern SD this evening. Cooler today but warming up again for Monday with well above normal temperatures. Record temps possible across northern SD.
  • A cold front crossing the region Monday night into Tuesday will bring significantly colder temperatures, strong northerly winds to 50 mph, and light snow. While snowfall accumulations are expected to be light (only a 20-30 percent chance of 1" of snow or more), snow falling on warmer roads may lead to some travel impacts.
  • Above normal temperatures return by the end of the week, with the next low pressure system currently forecast to start introducing precipitation chances near the end of day 7.
Area forecast discussion, Feb 25, 11:33 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
1133 PM CST Sun Feb 25 2024

.KEY MESSAGES...

- Light snow/rain showers are possible across eastern SD this
evening. Cooler today but warming up again for Monday with well
above normal temperatures. Record temps possible across northern SD.

- A cold front crossing the region Monday night into Tuesday will
bring significantly colder temperatures, strong northerly winds to
50 mph, and light snow. While snowfall accumulations are expected to
be light (only a 20-30 percent chance of 1" of snow or more), snow
falling on warmer roads may lead to some travel impacts.

- Above normal temperatures return by the end of the week, with the
next low pressure system currently forecast to start introducing
precipitation chances near the end of day 7.

&&

.UPDATE...
Issued at 535 PM CST Sun Feb 25 2024

Plenty of clouds remain over the northeastern half of SD early
this evening. Have increased the cloud forecast. Otherwise, the
current forecast looks on track.

&&

.SHORT TERM /THIS EVENING THROUGH MONDAY NIGHT/...
Issued at 155 PM CST Sun Feb 25 2024

As of 2 PM, we have some clouds over the region with some light snow
or rain falling across the east. Winds are pretty light with temps
in the high 30s to low 40s.

Tonight is expected to be dry and relatively mild for this time of
year. Temperatures Monday will be close to, if not exceeding,
records across the region. While model soundings are not showing us
mixing quite all the way up to 850mb, we will get pretty close.
850mb temps are forecast to be between 9 and 10 degrees C which will
translate to highs in the 60s at the surface. However, Monday night
a cold front moves northwest to southeast across the region
accompanied by a strong temperature gradient. Temperatures across
northeastern SD will drop significantly as the cold air behind the
front moves in. 850mb temps Tuesday morning are forecast to be
between -6 and -10 degrees C, a difference of almost 20 degrees in
12 hours. After midnight Monday night, we have a chance for some
accumulating snow across the entire region (20 to 50% west of a
line from Sisseton to Pierre, chances increasing to the
northwest). NBM is showing 50 to 60% chances for more than a tenth
of an inch for areas north of Hwy 14 and around 30% chance for
more than an inch north of Hwy 12. Winds are expected to pick up
Monday night with the approaching cold front. Gusts of over 40 mph
are possible after midnight.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 155 PM CST Sun Feb 25 2024

When the period opens, an upper level longwave trof is traversing
the middle of the country (Tuesday/Tuesday night). The arctic
surface cold frontal boundary attached to this longwave trof has
cleared or is clearing the far southeast corner of the CWA Tuesday
morning. Bitterly cold-feeling air is advecting into the CWA on
strong (25-40mph gusts 45 to 55mph) northwest winds as 3-hpa
pressure rises of 6-9hpa are working through the CWA. Areas of light
snow are also expected Tuesday into Tuesday night, first across the
northwest CWA Tuesday morning, shifting or refocusing to the
southeast CWA before ending/moving out of the CWA. Guidance is still
pointing to pockets of the CWA receiving between a trace and a tenth
of an inch of water equivalent/a trace and an inch of snow
accumulation. Road temperatures above freezing falling to below
freezing on Tuesday, while it's snowing, may lead to flash-freezing
conditions, creating (slick roads) hazardous travel conditions.

The strong wind gradually dies down Tuesday afternoon (west) through
late Tuesday night (east), with Wednesday morning low temperatures
below normal (single digits in some places). But then, low level WAA
begins as mid/upper level heights rise. An upper level ridge takes
over through Friday, as the next upper level trof gathers/builds
strength out across the far southwestern CONUS. This upper trof is
progged (all four clusters show it) to move out onto the central
plains by the beginning of next week. There are some timing issues
to iron out, though. The low level WAA should be pushing the mercury
back up into the 40s and 50s Thursday and 60s on Friday. Advection
starts to go more neutral over the weekend, with cloudiness, and
perhaps even pockets of precipitation late in the period becoming a
more dominant component in how warm things get Saturday/Sunday.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1132 PM CST Sun Feb 25 2024

Terminals KABR,KATY,KPIR,KMBG

VFR conditions should prevail through the next 24 hours. Low
level wind shear with southerly winds gusting 35-45 mph will be
possible at most locations overnight into at least portions of the
day Monday. At the surface, winds will shift from out of the
south to our of the west during the day Monday. The cold front
will be near MBG- PIR at 00Z Tuesday and slide east Tuesday
morning, with winds increasing out of the north behind the
boundary.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...KF
SHORT TERM...KK
LONG TERM...Dorn
AVIATION...KF
Hazardous weather outlook, Feb 25, 3:01 AM CST, 23 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
301 AM CST Sun Feb 25 2024

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-260915-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
301 AM CST Sun Feb 25 2024 /201 AM MST Sun Feb 25 2024/

This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A storm will bring gusty winds, some light snow and much colder
temperatures to the area Monday night and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 1:39 PM CSTWinter Weather AdvisoryABRCampbell, Corson, McPherson23 hr

Nearby

Wind Advisories in South Dakota, 2024Wind Advisories in Minnesota, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.